If you take too much Effexor, overdose symptoms may occur. Some of these overdose symptoms include excessive tiredness, increased or slowed heart rate, a spinning sensation, or seizures. There are a number of different treatment options that are available for an Effexor overdose, including medicines, supportive care (treating symptoms that develop as a result of the overdose), and "pumping the stomach."
Effexor Overdose: An Introduction
Effexor® (venlafaxine hydrochloride) is a medication that is used to treat depression in adults. As with all medicines, it is possible for a person to overdose on Effexor. The effects of an Effexor overdose will vary depending on a number of factors, including how much Effexor is taken and whether it is taken with any other medicines, drugs, and/or alcohol.
Effexor Overdose Symptoms
If a person overdoses on Effexor, the symptoms can vary. Effexor overdose symptoms may include, but are not limited to:
- Excessive tiredness (somnolence)
- Increased heart rate
- Slowed heart rate
- A decrease in blood pressure
- A spinning sensation (vertigo)
- Liver damage
- Loss of life.
Effexor Overdose Treatment
The treatment for an Effexor overdose will vary. If the Effexor overdose was recent, the healthcare provider may place a tube into the stomach to "pump the stomach" or administer certain medicines. However, once Effexor has been absorbed into the body, there is no treatment that can remove the medicine quickly. Therefore, in these cases, treatment involves supportive care, which is treating the symptoms that occur as a result of the overdose. Treatment for an Effexor overdose also involves closely monitoring the heart and lungs.
If you happen to overdose on Effexor, seek medical attention immediately.